?

Log in

No account? Create an account
Help-Antibiotic Panic - Redhead Rantings [entries|archive|friends|userinfo]
Lanette

[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

Help-Antibiotic Panic [Mar. 6th, 2006|11:38 am]
Lanette
[Current Mood |anxiousanxious]

I was on an antibiotic in 1999 which starts with a C or K (I think) that caused difficulty breathing for me. It was a red on one side and some other color (maybe yellow) capsule used to treat infection. The side-effect was listed as a possible one on the bottle. Does anyone have one of those pill identifying books and can help me? They are going to inject me with antibiotics in my surgery and have warned me if I don't find out and they shoot up the wrong thing it could be fatal so I HAVE to find out. I just called the doc who I THOUGHT prescribed it and there were no records of it.


UPDATE: OMG I found it. It was Cephalexin! They were going to inject me with it. I'm going to call them now. The pill indentification program http://search.drugs.com/imprints.php helped.
LinkReply

Comments:
[User Picture]From: rethought
2006-03-06 07:44 pm (UTC)
Keflex?

Top listed side effects include difficulty breathing and closing of the throat.

Keflex is pretty strong, though...I don't think they generally use it post-op.

(Reply) (Thread)
[User Picture]From: starrynytes4me
2006-03-06 07:47 pm (UTC)
That is what they are going to inject me with. I can't find anywhere that tells what it looks like in pill form though. The generic version sounds kind of like what I was thinking caused a reaction, but I'm not sure.
(Reply) (Parent) (Thread)
[User Picture]From: rethought
2006-03-06 08:42 pm (UTC)
Eek. Good that you've warned them in time, then.
(Reply) (Parent) (Thread)
[User Picture]From: random_girl
2006-03-06 07:49 pm (UTC)
http://www.drugs.com/

Go there and click on the "C" category and see if anything looks familiar (or the "K")

My first thought was cipro as it's a really common antibiotic that matches your description.
(Reply) (Thread)
[User Picture]From: aimgrrrl
2006-03-06 11:46 pm (UTC)
www.rxlist.com also has a drug ID guide by decription and imprint (numbers and letters on the side for all those round white pills!) for future reference. I'm glad you found it - I actually knew it so had you not found it by the time I read this, I would have been able to get you the info. I'm a walking med library cuz I've been on so many... :-) Cephalexin is also known by its brand name, Keflex. Be careful of both. If you're allegric to them you should also be very careful of penicillin. Watch for reactions with it as well.

Here: http://www.nlm.nih.gov/medlineplus/druginfo/uspdi/202119.html

(Reply) (Thread)
[User Picture]From: starrynytes4me
2006-03-07 12:31 am (UTC)
I have a KNOWN allergy to penicillin. It is on all of my charts. I was hospitalized as a baby for it. I'll make sure to tell them both Keflex and Cephalexin.
(Reply) (Parent) (Thread)
[User Picture]From: tigrrlily
2006-03-07 06:12 am (UTC)
Be sure and update your pharmacy too. They will check for cross sensitivites whenever you get a script filled.
(Reply) (Parent) (Thread)